MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM06120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide further patient details.
 
Event or Problem Description
It was reported that during stenting of the radial artery via access through an upper arm fistula, the endovascular stent graft failed to deploy.It was further reported that a breakage of the delivery system sheath was noticed.The delivery system was removed and exchanged by a device of the same brand and size which also failed to deploy.Another stent was used to complete the procedure successfully.There was no reported patient injury.This is the same patient as reported in medwatch report # 9681442-2016-00142.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned sample confirmed the reported event.The stent graft was found to be loaded in the delivery system and the outer sheath was found to be elongated and fractured indicating that increased friction must have affected on the delivery system during the attempt to deploy the stent graft.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This type of event may be associated with a difficult vessel anatomy leading to increased friction and subsequent sheath fracture.Insufficient flushing of the device may be another contributing factor to the reported event.Reportedly, no introducer sheath was used during the procedure which can be another potential contributing factor.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." the ifu indicates that an introducer sheath with appropriate inner diameter is required for the procedure.Furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." and "examine the packaging and endovascular system to determine if there is any damage, defects or if the sterile barrier is compromised.Do not use the device if any of these conditions are observed." the reported application represents an off-label use of the device which is indicated for use in the venous outflow of hemodialysis patients dialyzing by either an arteriovenous (a/v) fistula or a/v graft.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5687642
Report Number9681442-2016-00141
Device Sequence Number18988189
Product Code PFV
UDI-Device Identifier04049519008424
UDI-Public(01)04049519008424(17)170612(10)ANYF1712
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P130029/S001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2017
Device Catalogue NumberFEM06120
Device Lot NumberANYF1712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/30/2016
Supplement Report FDA Received Date06/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR